Large deviations from the circular law

Gérard Ben Arous; Ofer Zeitouni

ESAIM: Probability and Statistics (1998)

  • Volume: 2, page 123-134
  • ISSN: 1292-8100

How to cite


Ben Arous, Gérard, and Zeitouni, Ofer. "Large deviations from the circular law." ESAIM: Probability and Statistics 2 (1998): 123-134. <>.

author = {Ben Arous, Gérard, Zeitouni, Ofer},
journal = {ESAIM: Probability and Statistics},
keywords = {circular law; large deviations; random matrices},
language = {eng},
pages = {123-134},
publisher = {EDP Sciences},
title = {Large deviations from the circular law},
url = {},
volume = {2},
year = {1998},

AU - Ben Arous, Gérard
AU - Zeitouni, Ofer
TI - Large deviations from the circular law
JO - ESAIM: Probability and Statistics
PY - 1998
PB - EDP Sciences
VL - 2
SP - 123
EP - 134
LA - eng
KW - circular law; large deviations; random matrices
UR -
ER -


  1. BEN AROUS G., GUIONNET A., ( 1997). Large deviations for Wigner's law and Voiculescu's non commutative entropy, Prob. Th. Rel. Fields, 108, 517-542. Zbl0954.60029MR1465640
  2. EDELMAN A., ( 1997). The probability that a random real gaussian matrix has k real eigenvalues, related distributions, and the circular law, Jour. Multivariate Anal, 60, 203-232. Zbl0886.15024MR1437734
  3. GIRKO V.L., ( 1984). Circular law, Theory Prob. Appl. 29, 694-706. Zbl0565.60034MR773436
  4. HlLLE E., ( 1962). Analytic function theory, Vol. II, Ginn and Co., Boston. Zbl0102.29401MR201608
  5. LEHMANN N, SOMMERS H.J., ( 1991). Eigenvalue statistics of random real matrices, Phys. Rev. Let. 67. 941-944. Zbl0990.82528MR1121461
  6. MEHTA M.L., ( 1991). Random matrices, Academic Press, New York. Zbl0780.60014MR1083764
  7. HIAI F., PETZ D., ( 1998). Logarithmic energy as entropy functional, in: Advances in differential equations and mathematical physics, E. Carlen, E, M. Harrell and M. Loss, editors, Contemporary Mathematics, vol. 217, 205-221, AMS, Providence. Zbl0893.15011MR1606719
  8. HIAI F., PETZ D., ( 1997a). A large deviation theorem for the empirical eigenvalue distribution of random unitary matrices, preprint. Zbl0954.60030MR1743092
  9. HIAI F., PETZ D., ( 1997b). Eigenvalue density of the Wishart matrix and large deviations, preprint. Zbl0934.60006MR1665279
  10. MHASKAR H.N., SAFF E.B., ( 1985). Where does the sup norm of a weighted polynomial live, Const. Approx., 1, 71-91. Zbl0582.41009MR766096

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.